MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8637-20
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
Information was received from a patient regarding an implanted pump system for non-malignant pain.The pump was used to deliver an unknown drug, dilaudid (hydromorphone) and clonidine.Dose and concentration information was not reported.It was reported that, right after the patient received their handset, the patient noticed that their pump time was incorrect, but the time on the handset was correct.The patient attempted to correct the pump time with their doctor, but the reporter did not know if they fixed it or not.Additional information was received from the patient who reported that after checking with his doctor that filled his pump, adjustments were made, and everything was fine, but now the part that communicated with the pump was slow and it wouldn¿t connect with the pump at times it took several minutes to get a bolus.The ¿counter¿ loses contact when trying to use.The patient also included that per the doctor, the pump time was ¿not off time¿.Additional information was received from the patient who reported that everything has doubled when attempting a bolus and goes through 3 different times to talk to the pump.The patient reported it would just spin until it delivers a bolus and hangs at 91% for over a minute.The patient reported it takes 6-7 minutes to get a bolus.Patient services reviewed best practices with the patient and advised to turn on the communicator second and not first as the patient is doing when first powering up.The troubleshooting steps that were taken on the call resolved the issue.The patient reported that while connecting, the percentage will lag around 91 percent during troubleshooting.However, they were able to connect to the pump.
 
Additional Manufacturer Narrative
Continuation of d10: product id a820.Serial# unknown: product type software; section d information references the main component of the system.Other relevant device(s) are: product id: a820, serial/lot #: unknown: medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SYNCHROMED II
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key24486290
Report Number3004209178-2026-03777
Device Sequence Number20084459
Product Code LKK
UDI-Device Identifier00643169530119
UDI-Public(01)00643169530119(17)190814
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall,Notification
Type of Report Initial
Report Date (Section B) 03/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2019
Device Model Number8637-20
Device Catalogue Number8637-20
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2026
Initial Report FDA Received Date03/02/2026
Date Device Manufactured02/15/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2182207-01-24-2025-001-C
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H11....".
Patient Age66 YR
Patient SexMale
Patient Weight142 KG